Alert archive / Louisiana / River Flood Warnings in 2013

River Flood Warning 52, NWS Lake Charles, LA

December 29, 2013Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Dec 29, 2013, 9:30 AM CST for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Dec 30, 2013, 6:00 AM CST. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2013, 9:30 AM CST (15:30 UTC)
In effect from
Dec 30, 2013, 6:00 AM CST
Expired
Jan 2, 2014, 12:00 AM CST
In force
66 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 24.11 ft at Jan 1, 2014, 4:00 AM CST.

actionminormoderate22242612/2912/3012/3101/0101/0201/03
Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WGUS44 KLCH 291530
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
930 AM CST SUN DEC 29 2013

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-300530-
/O.NEW.KLCH.FL.W.0052.131230T1200Z-000000T0000Z/
/DWYT2.1.ER.131230T1200Z.131230T1200Z.000000T0000Z.NO/
930 AM CST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 AM SUNDAY THE STAGE WAS 23.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
4 follow-up statements
695 
WGUS84 KLCH 291631
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1030 AM CST SUN DEC 29 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-300630-
/O.CON.KLCH.FL.W.0052.131230T1200Z-000000T0000Z/
/DWYT2.1.ER.131230T1200Z.131230T1200Z.000000T0000Z.NO/
1030 AM CST SUN DEC 29 2013

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:45 AM SUNDAY THE STAGE WAS 23.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
050 
WGUS84 KLCH 301414
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
814 AM CST MON DEC 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-310414-
/O.EXT.KLCH.FL.W.0052.000000T0000Z-140102T0000Z/
/DWYT2.1.ER.131230T1800Z.131230T1800Z.140101T1200Z.NO/
814 AM CST MON DEC 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM MONDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
372 
WGUS84 KLCH 310210
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
810 PM CST MON DEC 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-311610-
/O.EXT.KLCH.FL.W.0052.000000T0000Z-140102T0600Z/
/DWYT2.1.ER.131230T2320Z.131231T0600Z.140101T1800Z.NO/
810 PM CST MON DEC 30 2013

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY 
  EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
549 
WGUS84 KLCH 311422
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
822 AM CST TUE DEC 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-010422-
/O.CON.KLCH.FL.W.0052.000000T0000Z-140102T0600Z/
/DWYT2.1.ER.131230T2320Z.131231T1800Z.140101T1800Z.NO/
822 AM CST TUE DEC 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM TUESDAY THE STAGE WAS 24.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 24.1 FEET THIS AFTERNOON
AND FALL BELOW FLOOD STAGE WEDNESDAY DURING THE EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:41 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 29, 6:41 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 AM CST SUN DEC 29 2013

.DISCUSSION...
FOR 12Z TAF ISSUANCE.

&&

.AVIATION...
SFC OBS ACROSS LOWER ACADIANA CONTINUE TO INDICATE DENSE FOG AT
THESE TERMINALS WHICH SHOULD LINGER THROUGH SUNRISE BEFORE
DISSIPATING BY MID-MORNING. THEREAFTER VFR CONDITIONS WILL
PREVAIL AREA-WIDE WITH LIGHT WINDS MAINTAINING THANKS TO HIGH
PRESSURE PASSING OVERHEAD. LATE TONIGHT LOW-LEVEL MOISTURE WILL
BEGIN ACCUMULATING AHEAD OF A REINFORCING COLD FRONT...PROGGED TO
CROSS THE AREA LATE IN THE PERIOD.

25

&&

.PREV DISCUSSION... /ISSUED 442 AM CST SUN DEC 29 2013/

DISCUSSION...
FIRST OF ENOUGH DATA TO SUPPORT THE ISSUANCE OF A DENSE FOG
ADVISORY ACROSS PORTIONS OF CENTRAL LOUISIANA THIS MORNING. THERE
MAY BE ENOUGH DRY AIR FILTER IN ALOFT TO DISSIPATE IT FROM ABOVE
BEFORE EXPIRATION TIME...HOWEVER 9 AM SHOULD COVER THE EVENT.

OTHERWISE THE AREA WILL BE BETWEEN SYSTEMS TODAY WITH LIGHT WINDS
THANKS TO SURFACE HIGH PRESSURE.

A COLD FRONT COMBINED WITH UPPER-LEVEL DISTURBANCE WILL MOVE
TOWARDS THE AREA TONIGHT WITH AT LEAST INCREASING CLOUDS AND THUS
BUMPED UP TEMPERATURES A FEW DEGREES AHEAD OF THIS FRONT. THE
ABOVE FEATURES WILL MOVE ACROSS ON MONDAY WITH SOME CHANCES FOR
RAIN. GUIDANCE IS ONCE AGAIN POINTING FOR THE HEAVIEST RAIN OVER
THE GULF AS ANOTHER LOW DEVELOPS ALONG THE FRONT.

WHILE THERE WILL BE SOME RAIN CHANCES ALONG THE COAST THROUGH
THURSDAY THE BEST SHOT OF PHASING SYSTEM PROVIDES MORE MEASUREABLE
RAIN INLAND WILL BE WEDNESDAY NIGHT INTO THURSDAY ALONG WITH THE
NEXT COLD FRONT.

MARINE...
WEAK HIGH PRESSURE WILL SETTLE OVER THE WATERS SUNDAY. WINDS COULD
BE NEAR SCEC CRITERIA MONDAY NIGHT AND TUESDAY AS OFFSHORE
GRADIENT TIGHTENS IN RESPONSE TO NEXT COLD AIR SURGE. WINDS SHOULD
RELAX BY LATE TUESDAY....BUT WILL LIKELY INCREASE AGAIN ON
THURSDAY AS ANOTHER SURGE OF COLDER AIR MOVES OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  63  44  53  36  53 /   0  10  20  10  10
KBPT  65  44  51  37  54 /   0  10  30  10  10
KAEX  63  41  48  32  53 /   0  10  20  10  10
KLFT  63  44  54  35  53 /   0  10  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...UPPER
     ST. MARTIN...VERMILION.

TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 29, 3:53 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 AM CST SUN DEC 29 2013

LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-301000-
VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
353 AM CST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-301000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
353 AM CST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAZ028-029-032-033-043>045-052>055-301000-
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
353 AM CST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE THIS MORNING AND A DENSE FOG
ADVISORY HAS BEEN ISSUED THROUGH 9 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:12 AM CSTDense Fog AdvisoryLCHAvoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin5 hr

Nearby

River Flood Warnings in Louisiana, 2013River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.